MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. SUREFLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

BAYLIS MEDICAL COMPANY INC. SUREFLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Medical Device Problem Codes Material Fragmentation (1261); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a bmc steerable sheath was selected for use during an ablation.During preparation, while the device was outside the patient, the hemostatic valve at the proximal end of the hub came off (in two pieces).The surgeon reattached it and the procedure was completed.No leak was observed.During the flushing, the tubing did not fell off, nor resistance was experienced.No patient complications were reported.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The fields f10 and h6 (device codes (1)) were updated.Also, the returned sureflex sheath was analyzed.This is supplemental mdr to report investigation results (mdr aware date 31jan2024.) analysis of the device found during pre-decontamination the loose cap and a kinked was near rotation hub (likely due to product-return packaging).During testing, it was determined that the end cap and sheath handle were inspected under the vhx and no significant damage was observed on the valve.The outer handle and end cap had a flush mechanical connection as per design requirements.The snap fit dimension was measured and compared to the nominal specification.Specifically, the groove on both sides of the end cap were measured and which are within the nominal range.On the glue residue testing, it was noted that there was insufficient glue residue on both the sheath handle as well as end cap.For comparison, a non-complaint sheath handle was taken apart and inspected for glue residue, and a significantly higher glue residue was found on both the sheath handle and end cap.Lastly, the tensile force required to unsnap the end cap from the sheath handle was tested, and it was noted that did not meet its intended specifications.The reported allegation was confirmed (testing showed the end cap did not meet its intended specifications.

Brand Name
SUREFLEX STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key18081394
Report Number2124215-2023-61188
Device Sequence Number20803214
Product Code DYB
UDI-Device Identifier00685447006213
UDI-Public00685447006213
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122926
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2023
Supplement Date Received by Manufacturer01/31/2024
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date02/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown